Thunderstorm Wind, Morgan
- When
- July 30, 1:00 PM EST
- Where
- Morgan County, 0.56 mi E of Lavender
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.200, -84.760
A few trees were reported down in Deerlodge.
Scattered severe convection developed mainly south of Interstate 40 along weak boundary producing wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Scattered severe convection developed mainly south of Interstate 40 along weak boundary producing wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 30, 12:36 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 136 PM EDT WED JUL 30 2008 .AVIATION... CONVECTION ALREADY ONGOING ON THE CUMBERLAND PLATEAU IN TENNESSEE WITH EXTENSION NORTHEAST THROUGH EASTERN KENTUCKY. EXPECT SCATTERED TSRA FOR ALL THE TERMINALS LATER THIS AFTERNOON THROUGH MID EVENING. USED A SMALL REDUCTION IN VSBY AT THE SITES OVERNIGHT. AM NOT EXPECTING IFR VSBY WITH POSSIBILITY OF CI CLOUD SHIELD BUILDING IN TOWARD SUNRISE AHEAD OF THURSDAYS SHORTWAVE TROF. THIS FEATURE WILL PRODUCE SCATTERED TO NUMEROUS SHRA AND TSRA ACROSS THE REGION ON THURSDAY POSSIBLY BEGINNING AS EARLY AS 14-15Z. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 AM EDT WED JUL 30 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-310745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 345 AM EDT WED JUL 30 2008 /245 AM CDT WED JUL 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER, ISOLATED AFTERNOON AND EVENING THUNDERSTORMS MAY BRIEFLY REACH STRONG LEVELS WITH GUSTY WINDS TO NEAR 50 MPH. SMALL HAIL AND LOCALLY HEAVY RAINS IN EXCESS OF TWO INCHES MAY ALSO OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ORGANIZED UPPER LEVEL SYSTEM WILL PRODUCE NUMEROUS THUNDERSTORMS ON THURSDAY. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND POTENTIALLY DAMAGING WINDS STRONGER THAN 50 MPH. EXTREMELY HEAVY RAIN COULD OCCUR WHICH WILL CAUSE LOCAL FLOODING, ESPECIALLY IN URBANIZED AREAS AND THE TYPICALLY FLOOD PRONE LOW SPOTS. NEVER DRIVE THROUGH WATER RUNNING ACROSS ROADS. LAST, FREQUENT LIGHTNING WILL OCCUR WITH THESE STORMS. REMEMBER, IF YOU HEAR THUNDER, LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. FROM FRIDAY THROUGH WEDNESDAY...NO HAZARDOUS IS EXPECTED AT THIS TIME, THOUGH SOME THUNDERSTORMS ARE EXPECTED LATER IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY, BUT IS LIKELY ON THURSDAY. BB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 130 PM EDT WED JUL 30 2008 VAZ002-301830- WISE- 130 PM EDT WED JUL 30 2008 ...STRONG THUNDERSTORM WILL AFFECT WISE COUNTY THROUGH 230 PM... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WHITESBURG...MOVING EAST AROUND 30 MPH. WINDS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 136 PM EDT WED JUL 30 2008 TNZ035-301830- MORGAN- 136 PM EDT WED JUL 30 2008 ...STRONG THUNDERSTORM WILL AFFECT MORGAN COUNTY THROUGH 230 PM... AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF FAIRFIELD GLADE...MOVING EAST AROUND 20 MPH. WINDS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The Knoxville radar (KMRX), 122 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
8 thunderstorm wind. Local standard time, as filed.
A few trees were reported down in Deerlodge.
A few trees were reported down one mile north of Calhoun.
Several trees were reported down in Rockwood.
One tree was reported down in Charleston.
One tree was reported down on Hawkins Road two miles east northeast of Sweetwater.
One tree was reported down on Oak Grove Road one mile north of Madisonville.
Numerous trees were reported down on roads north and east of Climer.
A large tree was reported down on two vehicles in a church parking lot just off of Shellmound Road while another tree was down on the road. This damage was located four miles south southeast of Jasper.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128952, 128953, 128954, 128955, 128956, 128957, 128958, 128960.